I had a few fits a few years ago and was sent to a neurologist. He put me on Lamotrigine pills. Personally, I don’t think they’re appropriate though I don’t suppose they’re doing any harm. Any comments?
Not sure what you mean by a few fits. My dad takes that med for seizures.
What I mean is that it seems obvious to me that since I have ataxia, anything that goes wrong in my brain is likely to be due to that. So why did the specialist put me on pills for something that is incurable? Will these pills be doing me any good (though I don’t suppose they’re doing me any harm). I always try to do what he tells me to but I think he’s stabbing in the dark at an incurable disease. The fits were like 5 second bouts of dizziness, eyes rolling but never lost consciousness or thinking processes. I might be stood or might be sat, I might be hungry or might not, I might be inside or outside. There never seems to be a common factor. The fits are less frequent now. Perhaps one every 3 or 4 months. At first, it was one every half hour. So maybe these pills are doing me some good after all except that the fits had already become much less frequent before the specialist started them. I’m just after opinions really. Are these pills doing me any good or not?
I am not a medical doctor. As such, I would believe your doctor over me. I do know from personal experience that seizures are not a symptom of ataxia. I believe this because I certainly have ataxia and do not have seizures. What you described are petite mal seizures and I suspect that your doctor treated you appropriately by giving you anti-seizure medication. I doubt your neurologist was treating your ataxia with that medication. I also suspect you may have epilepsy on top of your ataxia and that is why you were having seizures.
Again, I do claim to know enough to be dangerous, but I am not a medical doctor and am totally unqualified to diagnose or treat any neurological problem. Asking your doctor is always the best plan.
Thank you. I think this answers my question excellently.